MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBSIDIO?; VASCULAR EMBOLIZATION DEVICE

BOSTON SCIENTIFIC CORPORATION OBSIDIO?; VASCULAR EMBOLIZATION DEVICE
Model Number M0013972101010
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Infusion or Flow Problem (2964); Poor Visibility (4072)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that insufficient formation of the obsidio embolic occurred, requiring an additional device.This obsidio conformable embolic was selected for use during a retroperitoneal embolization procedure.The target vessel was located in the low, distal left side of retroperitoneum and the vessel size was 1-2mm per the physician.During the procedure, the physician was at the distal vessel they wished to embolize and used a truselect 130cm microcatheter.The obsidio conformable embolic was attached to the microcatheter using wet-to-wet technique.The physician started injecting and after filling the dead space of the microcatheter, no obsidio was visualized under fluoroscopy.At this point, there was roughly estimated approximately.3ccs of obsidio left in the syringe.It was noted that the flow of obsidio was smooth when injected; however, when it got to the end, it was harder.It was attempted to inject the remainder of the embolic, but it was getting significantly harder to inject.The microcatheter was removed and replaced with a new one to do a hand contrast run.Once performed, there seemed to be no product visualized anywhere in the patient.No embolization had taken place and there was still blood flow to the vessel.A penumbra ruby low profile coil was placed as an alternative to the conformable embolic.Following this, outside the patient at the back table, an attempt was made to flush the first catheter used for obsidio to see if any would come out and none was able to come out of the microcatheter.Some of the product was removed from the hub of the microcatheter and placed on the table, and the consistency seemed to be more clay like material than soft gel.The remainder less than 0.1cc in the syringe was also pushed out onto the table, which also was a changed, dehydrated consistency.There were no patient complications as a result of this event.

Brand Name
OBSIDIO?
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23595794
Report Number2124215-2025-82876
Device Sequence Number18475897
Product Code KRD
UDI-Device Identifier00191506043124
UDI-Public(01)00191506043124(17)260708(10)36913879
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K213385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2026
Device Model NumberM0013972101010
Device Catalogue NumberM0013972101010
Device Lot Number0036913879
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Initial Report FDA Received Date11/19/2025
Date Device Manufactured07/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexFemale
Patient RaceWhite